Generic selectors
Exact matches only
Search in title
Search in content
Search in posts
Search in pages
Hints & Tips
Health

My Toddler Just Finished Antibiotics, now has Persistent Diarrhea. Should I be Worried?

Kristie Rivers, MD, FAAP, Board Certified Pediatrician
January 3, 2019 . 1 min read

Recent antibiotic use predisposes children to infection with Clostridium difficile, a bacteria that can cause severe diarrhea. According to the Center for Disease Control and Prevention, about 17,000 children per year get a C difficile infection each year, with two-thirds of the cases occurring in children between the ages of 1 and 2.

Your pediatrician may order a stool test to detect the presence of the C difficile toxin. Fortunately, once diagnosed, this infection is usually easily treated with an antibiotic.

Powered by Bundoo®

17770cookie-checkMy Toddler Just Finished Antibiotics, now has Persistent Diarrhea. Should I be Worried?